General School Council Meeting – Monday, Nov. 14

Agenda

da Vinci School Council 2011/2012 General Meeting # 3

NOV 14, 2011

6:30-8:30 pm

To be held in a third floor classroom. All da Vinci School parents/guardians, teachers, staff and community welcome! Childcare provided in separate classroom.

1. Welcome, Council Executive report  15 minutes (6:30-6:45pm)

introduction of new school council executive, and report on executive work in progress and future work

  • Council Mandate – da Vinci School Mandate, TDSB mandate for School Councils
  • school survey summary, CPR
  • communications structure – class reps, executive newsletters
  • school calendar of events
  • set up of committees
  • school profile
  • development of a school code of conduct
  • Executive announcements:  lateness/ late arrival procedure, volunteers police check  procedure, TDSB Parent Concern Protocol
  • Treasurer’s report
  • Executive expense requests  for Council approval

2.  Principal’s report  – update from Beth on school/board, issues and events  10 minutes (6:45- 6:55pm)

3. Survey Summary   – Mary to present a summary of the results from the 2010/2011 da Vinci community survey, taken last June  10 minutes (6:55- 7:05pm)

4.  CPR – Richard to introduce CPR, a methodology and approach to goal setting, present the Executive’s CPR (document attached), and lead a group CPR 45 minutes (7:05-7:50pm)

5. Events Committee Report  – Carolina to report on the Events Committee work on the Winter Fair, and present Winter Fair operating budget request for council approval  10 minutes (7:50-8pm)

6. Communications Committee Report  – Ian to report on the Communications Committee work, and present operating budget request for council approval  10 minutes (8:00-8:10 pm)

7. Safe and Caring Schools Committee – introduction of new committee to be set up  10 minutes (8:10-8:20 pm)

8.  Closing Summary/ Miscellaneous  – general question and answer, discussion of any miscellaneous items, or clarification on items discussed in the meeting    10 minutes (8:20-8:30 pm)

 

School Council Executive Members:

Beth Mills, School Principal/ Robin Holmes-Smith, School Vice-Principal, Richard Stewart, co-chair, Mary Ptucha, co-chair, Nicole Winston, secretary, Cheryl Hooper, treasurer, Cindy Waldman, member-at-large, Carolina Berinstein, member-at-large

 

 

 

Oct. 24 School Council Executive Meeting #2 Agenda

Oct 24, 2011
6:15- 9:00 pm

  1. setting our priorities:

Continuation from meeting #1, of brainstorming session on our goals for the school, and focus for the school council  –  considering our mandate, the community concerns brought forward in the survey, and their own thoughts, the whole group to brainstorm ideas for school goals and council focus  1 ½ hours (6:15-7:45 pm)

  1. setting time and action:

The whole group to contemplate all of the ideas put forward in the brainstorming, and prioritize into a timeline of goals: Immediate (this week, this month), Short Term (this term, spring term, this school year), and Long Term (2 yr plan, 5 yr plan, 10 yr plan) (long term items could include ideas needing further community consultation to be formulated into actions) 30 minutes (7:45-8:15)

  1. how we get there:

Identify resources – whole group discussion of potential resources to draw upon  to meet the goals we have set 10 min (8:15-8:25 pm)

committees – whole group discuss and set a proposal for roster of committees needed to meet the goals, action plan to set up committees, structure their work, establish lines of communication between committees and SCE, and define committee’s accountability to the SCE  15 min  (8:25 -8:40 pm)

  1. scheduling:

 review calendar of school events and schedule the year’s school council meetings, both executive and general  10 mins (8:40-8:50 pm)

  1. closing summary:

 review take away tasks, specifically being sure to address all Immediate goals  10 mins (8:50-9:00 pm)

School Council Executive Members:
Beth Mills, School Principal/ Robin Holmes-Smith, School Vice-Principal, Richard Stewart, co-chair, Mary Ptucha, co-chair, Nicole Winston, secretary, Cheryl Hooper, treasurer, Cindy Waldman, member-at-large, Carolina Berinstein, member-at-large

Oct. 12 School Council Meeting Agenda

da Vinci School Council 2011/2012 Executive Meeting # 1
Oct 12, 2011
6:30-8:30 pm

    1. Who we are:  15 mins (6:30-6:45)
      welcome and introductions – each S.C.E. member to introduce themselves, provide a brief personal “bio” on who they are and how they came to be here
    2. Why we’re here:  10 mins (6:45-6:55)
      review of TDSB mandate for da Vinci School, the da Vinci School Council by-law, the TDSB mandate for school councils, and highlights from Ontario Ministry of Education Guide for school council members
    3. Who we represent:20 mins (6:55-7:15)
      • da Vinci students and staff – Beth to present a brief history of the school, a summary of our current student population, discuss the impact of numbers on staffing and future of the school, and elaborate on her roles and responsibilities
      • 2010/2011 da Vinci community survey – Mary to present a summary of the results from the parent and teacher survey taken last June

      — short break  if ahead of schedule —

    4. Setting our priorities:40 Min (7:15 – 7:55)
      • CPR – Richard to introduce CPR, a methodology and approach to goal setting
      • brainstorming session on our goals for the school, and focus for the school council  –  considering our mandate, the community concerns brought forward in the survey, and their own thoughts, the whole group to brainstorm ideas for school goals and council focus
      • setting time and action – the whole group to contemplate all of the ideas put forward in the brainstorming, and prioritize into a timeline of goals: Immediate (this week, this month), Short Term (this term, spring term, this school year), and Long Term (2 yr plan, 5 yr plan, 10 yr plan) (long term items could include ideas needing further community consultation to be formulated into actions)

      — short break if ahead of schedule —

    5. How we get there: 25 min (7:55-8:20)
      • identify resources – whole group discussion of potential resources to draw upon  to meet the goals we have set
      • committees – whole group discuss and set a proposal for roster of committees needed to meet the goals, action plan to set up committees, structure their work, establish lines of communication between committees and SCE, and define committee’s accountability to the SCE
    6. Scheduling: 5  min  (8:20-8:25)
      review calendar of school events and schedule the year’s school council meetings, both executive and general
    7. Closing summary: 5  min (8:25-8:30)
      review take away tasks

School Council Executive Members:

Beth Mills, School Principal
Robin Holmes-Smith, School Vice-Principal,
teacher representative tbc,
Richard Stewart, co-chair,
Mary Ptucha, co-chair,
Nicole Winston, secretary,
Cheryl Hooper, treasurer,
Cindy Waldman, member-at-large,
Carolina Berinstein, member-at-large

Oct. 4 School Council Meeting Agenda

AGENDA – Da Vinci Parent Council Meeting – October 4 – 7 to 8 p.m.

  1. Welcome – 5 minutes
  2. Prinicpal message – 5 minutes (Beth Mills)
  3. PEOPLE STEPPING FORWARD TO FORM NEW EXECUTIVE (35 minutes)
    • Ask who is stepping forward for the Co-chair positions of the parent council.  If only 2 people step forward, they will be acclaimed there and then, and they can present themselves to the community.  If more than 2 people are running, they will each get 5 minutes to present themselves to the community and 5 minutes to answer questions if anyone has any.
    • Ask who is stepping forward for the other positions (Secretary and Treasurer).  Again, if there is no competition, they will be acclaimed – and if not, there will be a vote.
    • Ask who is stepping forward to be a member at large.
  4. Talk about how the voting will work (if there is going to be a vote).  Everyone will have an opportunity to vote until October 11th.  There will be an announcement sent out to parents announcing the new executive and then they can decide when the next parent council meeting will be.
  5. End Meeting (5 minutes)

 

Using the Web Site

Welcome to our new website!  We are really excited about having this great way to spread the word about da Vinci School and to be able to improve communications in our community. We hope that you spend a little time looking around the website and reading some of the helpful information and enjoying the photo galleries.

For those who want to stay on top of the latest goings-on at da Vinci, be sure to look on the News & Events page regularly.  To find the latest minutes from the School Council meetings, go to the Archives page in the Parents Corner. Another important page to remember is the school calendar.  It is the place to go for the latest event dates and times.

For those of you who use a news reader application you can stream an RSS feed of our News & Events from here.

Finally, if you have any comments or feedback for us, please send us a note through our contact form at the bottom of the About page.

Potluck and Parent Council Meeting

On Thursday, September 15, 2011, there will be a Da Vinci Potluck dinner in lieu of the Lord Lansdowne Welcome Barbecue which had to be cancelled, unfortunately.  We invite all Da Vinci families to attend.  Please bring a main dish, salad or dessert as you are able.  The potluck will begin at 5 p.m. in the staff room and we will have our first Da Vinci Parent Council Meeting right after that from 6:30 to 7:30 p.m in Room [to be determined].  In the spirit of our children’s litterless lunches, we ask that you bring your own plates, cutlery and cups which can return home with you.

Foundations Studies – from the Rudolf Steiner Centre

Foundation Studies for Downtown Participants – from the Rudolf Steiner Centre
People have told us they wanted to take our Foundation Studies in Anthroposophy program but it wasn’t possible for them to travel up to Thornhill to do it. We have listened, and starting in September we will be presenting a second edition of this course at a convenient location in downtown Toronto.

The program is designed for people who want to know more about Rudolf Steiner’s work, either for their own enlightenment or as a preparation for Waldorf teacher education. The program will be offered in a new format:

Most of the program will be presented every second Saturday, starting September 17 and ending in June 2012. The themes of these Saturday sessions will include Rudolf Steiner’s significance in 20th century history and philosophy; Steiner’s understanding of the human being; biography work and destiny learning; anthroposophical medicine; and bio-dynamic farming. Each Saturday will include at least one artistic activity, such as watercolour painting, eurythmy, or spacial dynamics®.

There will also be seven Tuesday early evening sessions, weekly from September 27, on the history of art and human consciousness*.

The course also requires independent reading, journaling, and individual mentoring, plus six hours of attendance at Waldorf or other anthroposophically based conferences and lectures.

The program will be presented at Waldorf Academy, 250 Madison Avenue, Toronto, off Davenport Road just below Casa Loma. Further details of enrolment, fees, and faculty are available on the website of the Rudolf Steiner Centre Toronto, www.rsct.ca, in a brochure available at the Centre or at Waldorf Academy, or by calling the registrar at the Centre at 905-764-7570.

*Please note that “The history of art and human consciousness” is also available as a seven-week subscription series if you are not taking the full program.

To register or for more information please contact us.
Rudolf Steiner Centre Toronto
Tel. 905-764-7570
info@rsct.ca

For full program details please visit our website

http://.www.rsct.ca